MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number ME1225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxguard extension set was damaged.The following information was received by the initial reporter with the verbatim: please see two other product incident reports for our me1225 micron filter.Leaking from circle on filter.I just had an issue reported from this weekend to me about the lipid filter "occluding" after being paused for an infusion and the nurse tried to flush it.When he tried to flush it, the filter broke open and lipids leaked everywhere.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
The customer reported occlusion in lipid filters, and that they 'broke' open when trying to flush.There were 2 used samples of material me1225 and lot 23029211 returned.The sets were visually examined for defects and abnormalities.No defects or abnormalities were observed, just tape from the customer pointing to the air vent.The sample was tested in lab by priming with water, and the filter showed no signs of occlusion, but there was leakage from all around the filter.The occlusion and flushing by the customer seemed to have busted open the filter at the seams and the leakage was coming from in between the top and bottom pieces of the filter.The filters were sent out to the filter supplier, and they found the root cause to be welding inconsistencies that was not caught by their process.They have since instituted a vision system the ensures accuracy in the line to detect weld inconsistencies in the filters.They have also moved production of this part number to a new work center.Device history record review for model me1225 lot number 23029211 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 13feb2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MAXGUARD EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key17917319
Report Number9616066-2023-02050
Device Sequence Number19578830
Product Code FPA
UDI-Device Identifier10885403236129
UDI-Public(01)10885403236129
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/13/2026
Device Catalogue NumberME1225
Device Lot Number23029211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown